Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 9, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Apr 20, 2000, 2:54 AM EST for Benton County, Jasper County, Newton County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2000, 2:54 AM EST (07:54 UTC)
- Expired
- Apr 20, 2000, 3:30 AM EST
- In force
- 36 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties Benton County, IN, Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 107 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 200756 SVRCHI INC007-073-111-200830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 254 AM CDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN NORTHWEST INDIANA JASPER COUNTY IN NORTHWEST INDIANA NEWTON COUNTY IN NORTHWEST INDIANA * UNTIL 330 AM CDT(330 AM EST) * AT 254 AM CDT(254 AM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF SHELDON...OR ABOUT 11 MILES SOUTHEAST OF WATSEKA...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR KENTLAND AROUND 300 AM CDT BROOK AROUND 310 AM CDT COLLEGEVILLE AROUND 325 AM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. KAPLAN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:45 PM EST, 12 hours 9 minutes earlier.
Area forecast discussion, Apr 19, 2:45 PM EST, 12 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 245 PM CDT WED APR 19 2000 SURFACE OBSERVATION AND SATELLITE LOOPS SHOW SURFACE LOW OVER NORTHERN NEBRASKA...WITH A WARM FRONT EXTENDING ACROSS IOWA TO THE SOUTHERN BORDER OF OUR CWA. A COLD FRONT/DRYLINE EXTENDS FROM WESTERN IOWA BACK TO WEST TEXAS. DECENT MIDLEVEL CAP SHOULD PREVENT CONVECTION OUT IN THE PLAINS UNTIL LATE THIS AFTERNOON. THIS ACTIVITY WILL EVENTUALLY ROLL INTO THE AREA LATER THIS EVENING AND OVERNIGHT. AS A MIDLEVEL JET PUNCHES INTO THE PROGRESSIVE TROF...A NEW SURFACE LOW WILL DEVELOP OVER NORTHERN MISSOURI OVERNIGHT...MOVING TO EASTERN INDIANA BY SUNSET THURSDAY. THIS SURFACE PATTERN SHOULD KEEP US IN FAIRLY PERSISTENT PRECIPITATION THROUGH MUCH OF THE DAY ON THURSDAY BEFORE DRY AIR AND SUBSIDENCE TURN THE RAIN OFF LATE IN THE DAY. WINDS WILL PICK UP AS THE SURFACE LOW APPROACHES...WITH AT LEAST BREEZY CONDITIONS THUROSDAY THROUGH FRIDAY. THE WEEKEND STILL LOOKS DRY WITH A WARMING TREND. .CHI...GALE WRNG NRN 1/2 LKMICH JHV
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:14 AM EST | Severe Thunderstorm Warning | LOT | Lake, Newton | 31 min |
| Apr 20, 3:36 AM EST | Severe Thunderstorm Warning | LOT | Jasper | 14 min |
| Apr 20, 7:37 AM EST | Severe Thunderstorm Warning | LOT | Lake, Newton | 51 min |
| Apr 20, 10:19 AM EST | Severe Thunderstorm Warning | LOT | Newton | 26 min |
| Apr 20, 10:46 AM EST | Severe Thunderstorm Warning | LOT | Benton | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.